Texas, 2007

Flash Flood in Texas, July 2, 2007

July 2, 2007 · NWS CRP · 1 event in 1 county or zone

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding in Laredo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding in Laredo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 2:22 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 2, 2:22 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT MON JUL 2 2007

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE COMBINATION OF
COPIOUS MSTR (OWING TO MOST RECENT PROXIMITY AND DETERMINISTIC PW
OUTPUT) AND INCREASING UPPER FORCING (Q-VECTOR CONVERGENCE
ASSOCIATED WITH AN UPPER SYSTEM PROGD TO ENTER THE REGION FROM THE
NORTH) WL RESULT IN NUMEROUS/WIDESPREAD CONVECTION...ESP AFT 06Z
TUE. THE CONVECTIVE/HEAVY RAIN THREAT WL PERSIST OVR THE ERN CWFA...
AND WL EXTEND WEST TO INCLUDE THE WRN CWFA LATE TUE. THE NAM/GFS
NOT CONSISTENT WITH RESPECT TO THE PSN/TIMING A SFC BNDRY.
NOTWITHSTANDING THE BNDRY...WIDESPREAD FLOODING REMAINS PSBL GIVEN
THE EXPECTED RAINFALL COVERAGE/LOW FFG VALUES. THE THREAT FLOODING
WL BE GREATEST OVR THE ERN CWFA OVERNIGHT/EARLY TUESDAY WHEN
CONVECTION MOVES OVR REGIONS THAT EXPERIENCED ISOLD 6-8+ INCHES OF
RAINFALL TODAY. THE THREAT WL INCLUDE THE CNTRL/WRN CWFA TUESDAY
AFTN/TUESDAY NGT AS THE UPPER FORCING SHIFTS WESTWARD. THUS WL
RETAIN AND EXTEND THE FFA THROUGH TUESDAY NGT. EXPECT MAX TEMPS
NOT TO EXCEED TO 80S TUESDAY OWING TO RAINFALL/LIMITED INSOLATION.

&&

.AVIATION...PERSISTENT MVFR CONDITIONS WL DEVELOP OVR THE RIO
GRANDE PLAINS AFT 06Z TUE WITH IFR ELSEWHERE OWING TO INCREASING
CONVECTION. THEN PREVAILING MVFR CEILINGS EXPECTED 15Z TUE-00Z
WED...WITH IFR CEILINGS/VSBYS OWING TO HEAVY RAIN. PREVAILING
IFR/LIFR CONDITIONS ARE PSBL AFT 06Z WED...ESPECIALLY OVR THE RIO
GRANDE PLAINS IN RESPONSE TO HEAVY RAINFALL.

&&

.MARINE...THE SYNOPTIC PATTERN WL BE CONSISTENT WTIH PERSISTENT
ONSHORE FLOW...YET BELOW SCA CRITERION. THE COVERAGE/INTENSITY OF
CONVECTION WL INCREASE DRG THE PERIOD.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...BY 12Z WEDNESDAY THE MID
AND UPPER LEVEL IS FORECASTED TO BE SOMEWHERE IN THE VICINITY OF
COTULLA/EAGLE PASS/LAREDO. COPIOUS AMOUNTS OF TROPICAL MOISTURE WILL
STILL BE POOLED OVER ALL OF SOUTH TEXAS...RANGING FROM 2.15-2.4 OF
PRECIPITABLE WATER. HIGH POPS ARE IN ORDER...RANGING FROM LIKELY
ACROSS THE COASTAL BEND TO CATEGORICAL ACROSS THE RIO GRANDE PLAINS
WHERE MOISTURE/INSTABILITY/SYNOPTIC ASCENT BEST. THE FLASH FLOOD
WATCH WILL LIKELY HAVE TO BE EXTENDED INTO THE DAY WEDNESDAY FOR AT
LEAST THE WESTERN HALF OF THE CWA...POSSIBLY THE ENTIRE CWA. THE LOW
DRIFTS SOUTHWEST INTO MEXICO BY WEDNESDAY EVENING. GFS LOOKS
POSSIBLY SUSPECT WITH DEEPENING LOW FM 00-06Z THU JUST WEST OF THE
RIO GRANDE...NEVERTHELESS DO EXPECT HIGH END CHANCE TO LIKELY POPS
WED NIGHT ACROSS THE RIO GRANDE PLAINS WED NIGHT.

THURSDAY INTO FRIDAY MORNING THE LOW DRIFTS FURTHER WEST (JUST SOUTH
OF THE BIG BEND). BUT HIGH PWS (2-2.3) WILL REMAIN POOLED UP THE
RIO GRANDE DURING THE DAY THURSDAY...SO HIGH END SCATTERED POPS WILL
STILL LOOK GOOD OUT WEST.

FRIDAY AND SATURDAY THE PW DROP OFF STEADILY...AND CHANCES FOR
PRECIP WILL REMAIN BASICALLY ISOLATED AND CONFINED TO
SEABREEZE/DIABATIC HEATING FORCING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  76  85  78  87  /  80  70  80  40  60
VICTORIA          83  74  85  75  86  /  90  70  80  40  60
LAREDO            91  76  91  77  88  /  60  60  50  70  80
ALICE             86  75  87  76  87  /  80  70  80  60  70
ROCKPORT          83  78  84  80  87  /  70  70  80  40  60
COTULLA           88  74  89  75  87  /  60  60  50  70  80
KINGSVILLE        85  76  86  77  88  /  80  70  80  50  60
NAVY CORPUS       84  79  84  80  87  /  70  70  80  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

WC/87...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jul 2, 4:07 AM CST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT MON JUL 2 2007

GMZ230-235-TXZ229>234-239>247-030000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE TO THE
NORTHWEST OF THE RIO GRANDE PLAINS WILL LEAD TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVER SOUTH TEXAS TODAY INTO TONIGHT. THE SHOWERS
AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAIN AMOUNTS
OF 2 TO 4 INCHES ARE LIKELY. ISOLATED MAXIMUM RAIN AMOUNTS UP TO
8 INCHES WILL BE POSSIBLE. PONDING OF WATER ON ROADS AND FLOODING
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE  THROUGH TUESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE
LIKELY ACROSS THE REGION THROUGH TUESDAY WITH ISOLATED TOTAL AMOUNTS
OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THURSDAY THROUGH FRIDAY...ISOLATED ON SATURDAY AND
SUNDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH
DAYTIME HEATING AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Local storm report, Jul 2, 10:32 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HEAVY RAIN       VICTORIA                28.82N 96.98W
07/02/2007  M3.42 INCH       VICTORIA           TX   ASOS

            RECORDED AT VCT ASOS SINCE MIDNIGHT.

1128 AM     HEAVY RAIN       CORPUS CHRISTI          27.71N 97.29W
07/02/2007  M9.86 INCH       NUECES             TX   ASOS

            RECORDED AT CRP ASOS SINCE MIDNIGHT.

&&

JR
Local storm report, Jul 2, 10:44 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            WATER OVER FM 2292...CLARKWOOD AND RAND MORGAN.

1039 AM     FLASH FLOOD      ROBSTOWN                27.80N 97.66W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            FLOODING REPORTED ON BUSINESS 77 IN ROBSTOWN AS WELL AS
            FRONTAGE ROADS ALONG U.S. 77.

1124 AM     FLOOD            CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            WATER OVER THE NORTHBOUND LANES OF IH 37 FROM LANTANA TO
            SOUTHERN MINERALS ROAD.

1133 AM     FLOOD            CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   BROADCAST MEDIA

            HIGH WATER ON AIRLINE NEAR S.P.I.D. AND SUNRISE MALL.

&&

JR
Local storm report, Jul 2, 11:12 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLASH FLOOD      5 NW INEZ               28.93N 96.84W
07/02/2007                   VICTORIA           TX   LAW ENFORCEMENT

            VICTORIA SHERIFFS DEPARTMENT REPORTED 2 FEET OF WATER
            OVER BENBOW ROAD AT GARCITAS CREEK NORTHWEST OF INEZ.

0510 AM     FLASH FLOOD      MISSION VALLEY          28.85N 97.16W
07/02/2007                   VICTORIA           TX   LAW ENFORCEMENT

            VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
            IN SEVERAL PLACES ON FARM TO MARKET ROAD 236 BETWEEN
            VICTORIA AND MISSION VALLEY AND FARM TO MARKET ROAD 447
            FROM MISSION VALLEY TO NURSERY.

0510 AM     FLASH FLOOD      13 NE NURSERY           29.05N 96.95W
07/02/2007                   VICTORIA           TX   LAW ENFORCEMENT

            VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
            AT GARCITAS CREEK NEAR FORDTRAN.

0742 AM     FLASH FLOOD      15 N GOLIAD             28.89N 97.39W
07/02/2007                   GOLIAD             TX   BROADCAST MEDIA

            ROADS CLOSED IN TOWN OF ANDER DUE TO HIGH WATER.

0742 AM     FLASH FLOOD      SCHROEDER               28.80N 97.22W
07/02/2007                   GOLIAD             TX   BROADCAST MEDIA

            ROADS CLOSED DUE TO HIGH WATER.

0742 AM     FLASH FLOOD      VICTORIA                28.82N 96.98W
07/02/2007                   VICTORIA           TX   EMERGENCY MNGR

            NUMEROUS ROAD CLOSURES IN AND AROUND THE CITY DUE TO HIGH
            WATER.

0743 AM     FLASH FLOOD      3 SW NURSERY            28.89N 97.14W
07/02/2007                   VICTORIA           TX   DEPT OF HIGHWAYS

            F.M. 447 CLOSED DUE TO HIGH WATER.

0745 AM     FLASH FLOOD      8 SE MATHIS             28.01N 97.73W
07/02/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            WATER OVER IH 37 BETWEEN MILE MARKERS 23 AND 24. LAW
            ENFORCEMENT HAS RESPONDED TO SIX ACCIDENTS IN THIS AREA.

0745 AM     FLASH FLOOD      EDROY                   27.93N 97.67W
07/02/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            FLOODING REPORTED ON FM 234 NEAR IH 37.

0745 AM     FLASH FLOOD      4 SE MATHIS             28.05N 97.78W
07/02/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            FLOODING REPORTED AT FM 188 NEAR IH 37. ROAD BEING
            CLOSED.

0755 AM     FLASH FLOOD      NURSERY                 28.92N 97.10W
07/02/2007                   VICTORIA           TX   DEPT OF HIGHWAYS

            WATER OVER U.S. 87 IN NURSERY.

0804 AM     FLASH FLOOD      MISSION VALLEY          28.85N 97.16W
07/02/2007                   VICTORIA           TX   DEPT OF HIGHWAYS

            WATER OVER F.M. 236 IN SEVERAL SPOTS FROM THE
            DEWITT/VICTORIA COUNTY LINE TO NORTHWEST SIDE OF THE CITY
            OF VICTORIA.

0807 AM     FLASH FLOOD      VICTORIA                28.82N 96.98W
07/02/2007                   VICTORIA           TX   EMERGENCY MNGR

            U.S. 77 CLOSED FROM NORTH SIDE OF VICTORIA TO
            LAVACA/VICTORIA COUNTY LINE. U.S. 77 UNDERWATER NEAR THE
            VICTORIA/LAVACA COUNTY LINE.

0834 AM     FLASH FLOOD      3 NE SCHROEDER          28.84N 97.18W
07/02/2007                   VICTORIA           TX   DEPT OF HIGHWAYS

            WATER OVER FM 622

0900 AM     FLASH FLOOD      5 N EDROY               28.01N 97.67W
07/02/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            FLOODING REPORTED IN WEST SINTON AT FM 630 AND FM 796.

0900 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   LAW ENFORCEMENT

            FLOODING REPORTED ON UP RIVER RD. 13000 BLOCK OF LEOPARD
            HAD OVER 1 FOOT OF WATER OVER IT. ROAD IN LABONTE PARK
            FLOODED.

0922 AM     FLASH FLOOD      WOODSBORO               28.24N 97.32W
07/02/2007                   REFUGIO            TX   DEPT OF HIGHWAYS

            WATER REPORTED OVER SOME SPOTS OF FM 1360 FROM WOODSBORO
            TO FM 136.

0925 AM     FLASH FLOOD      INEZ                    28.88N 96.78W
07/02/2007                   VICTORIA           TX   DEPT OF HIGHWAYS

            FM 444 CLOSED DUE TO FLOODING FROM US 59 TO US 77.

0927 AM     FLASH FLOOD      3 SE WOODSBORO          28.21N 97.29W
07/02/2007                   REFUGIO            TX   BROADCAST MEDIA

            WATER OVER F.M. 629 IN SPOTS FROM FM 1360 TO FM 136.

0938 AM     FLASH FLOOD      NURSERY                 28.92N 97.10W
07/02/2007                   VICTORIA           TX   BROADCAST MEDIA

            WATER INTO HOMES. CARS REPORTED UNDERWATER. SOME
            EVACUATIONS OCCURING. MEDIA HAS RECEVIED REPORTS OF 8-11
            INCHES OF RAIN OVER THE PAST 6-12 HOURS.

1007 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   LAW ENFORCEMENT

            EVERHART AT S.P.I.D FLOODED. KOSTORYZ AT S.P.I.D.
            FLOODED. FRONTIER AT LEOPARD ST. IMPASSABLE. ROCKWOOD AT
            STARLIGHT UNDERWATER.

1026 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            WATER OVER FM 2292...CLARKWOOD AND RAND MORGAN.

1039 AM     FLASH FLOOD      ROBSTOWN                27.80N 97.66W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            FLOODING REPORTED ON BUSINESS 77 IN ROBSTOWN AS WELL AS
            FRONTAGE ROADS ALONG U.S. 77.

1057 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   LAW ENFORCEMENT

            ACCESS ROADS AT IH 37 AND SOUTHERN MINERALS RD AND IH 37
            AND CORN PRODUCTS ROAD FLOODED AND CLOSED. SEVERAL OTHER
            SECONDARY STREETS FLOODED IN CITY.

1124 AM     FLOOD            CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   DEPT OF HIGHWAYS

            WATER OVER THE NORTHBOUND LANES OF IH 37 FROM LANTANA TO
            SOUTHERN MINERALS ROAD.

1128 AM     HEAVY RAIN       CORPUS CHRISTI          27.71N 97.29W
07/02/2007  M9.86 INCH       NUECES             TX   ASOS

            RECORDED AT CRP ASOS SINCE MIDNIGHT.

1128 AM     HEAVY RAIN       VICTORIA                28.82N 96.98W
07/02/2007  M3.42 INCH       VICTORIA           TX   ASOS

            RECORDED AT VCT ASOS SINCE MIDNIGHT.

1133 AM     FLOOD            CORPUS CHRISTI          27.71N 97.29W
07/02/2007                   NUECES             TX   BROADCAST MEDIA

            HIGH WATER ON AIRLINE NEAR S.P.I.D. AND SUNRISE MALL.

&&

JR

The radar

The Corpus Christi radar (KCRP), 195 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
July 2, 4:26 PM CST to 6:15 PM CST
Where
Webb County, Laredo
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
27.550, -99.470

Between 2 and 4 inches of heavy rain resluted in flash flooding of many low lying roads in Laredo.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53335.